Texas, 2008Heavy Rain in Texas, August 28, 2008
August 28, 2008 · NWS LUB · 1 event in 1 county or zone
Isolated to scattered thunderstorms produced localized heavy rainfall over the extreme southern Texas Panhandle during the afternoon hours of the 28th. Ponding of water over roadways was reported in Swisher County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated to scattered thunderstorms produced localized heavy rainfall over the extreme southern Texas Panhandle during the afternoon hours of the 28th. Ponding of water over roadways was reported in Swisher County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 28, 2:13 PM CST, 47 minutes earlier.
Area forecast discussion, Aug 28, 2:13 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
313 PM CDT THU AUG 28 2008
.SHORT TERM...
LOCAL AIRMASS THIS EVENING WILL REMAIN MOIST AND UNSTABLE WITH AS
MUCH INFLUENCE FROM RIDGING TO THE NORTH AS FROM WEAK LOW PRESSURE
TO THE SOUTH. SURFACE HEATING NONE-THE-LESS ADEQUATE FOR UPWARDS
CONVECTION TO BREAK CAP AND PRODUCE ISOLATED THUNDERSTORMS.
DIFFICULTY SPECIFYING BEST AREAS FOR THUNDER FAVORS BROAD-BRUSH LOW
MENTION. SHOWERS SHOULD TAPER OFF ONCE AGAIN OVER NIGHT BEFORE
REPEATING FRIDAY. CHANGES FRIDAY OF WEAK FRONTAL BOUNDARY PRESENCE
AND SOMEWHAT MORE SOUTHEAST COMPONENT ALOFT MIGHT LEAD TO A BIT MORE
COVERAGE...BUT LOW MENTION OF THUNDER STILL PREFERRED. BRIEF SMALL
DOWNPOURS SEEM ASSURED BUT NOT WIDESPREAD ENOUGH FOR HIGHLIGHTING
CONCERNS. MCQUEEN
&&
.LONG TERM...
NO MAJOR CHANGES MADE TO PREVIOUS FORECAST. THE FLAT 500 MB
HIGH OVER THE SOUTHERN ROCKIES TO MOVE EAST TOWARD MISSOURI
BY SATURDAY MORNING WHERE IT WILL BUILD AND MOVE TO NORTHERN
OHIO OVER THE LABOR DAY WEEKEND. MEANWHILE A COUPLE OF STRONG
SHORTWAVES WILL DIVE DOWN FROM THE GULF OF ALASKA INTO THE
PACIFIC NORTHWEST...DEVELOPING A CUT-OFF LOW NEAR THE
GREAT BASIN BY LABOR DAY. THUS SOUTHWEST FLOW ALOFT EXPECTED
ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEK...THEN
BECOMING MORE WEST OR NORTHWEST...DEPENDING OF WHICH MODEL
ONE LOOKS AT FOR THE MIDDLE AND LATER PART OF THE WEEK. A
LOW OVER NORTHERN CHIHUAHUA TO DRIFT NORTHWARD ALONG THE
WESTERN PERIPHERY OF THE HIGH OVER THE WEEKEND. THUS WITH
MONSOONAL MOISTURE AND A FEW DISTURBANCES MOVING IN THE
SOUTHWEST FLOW ALOFT...WILL CONTINUE MENTION OF SLIGHT CHANCE
TO CHANCE OF POPS THROUGH THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 62 86 61 84 60 / 20 20 20 20 10
TULIA 66 87 61 86 62 / 20 20 20 10 10
PLAINVIEW 66 85 61 85 63 / 20 20 20 20 10
LEVELLAND 64 84 62 86 63 / 20 20 20 20 20
LUBBOCK 70 86 64 87 65 / 20 20 20 20 10
DENVER CITY 64 83 61 87 62 / 20 30 20 20 20
BROWNFIELD 65 85 62 88 64 / 20 30 20 20 20
CHILDRESS 71 92 68 91 68 / 20 20 20 10 10
SPUR 68 85 64 90 67 / 20 20 20 20 10
ASPERMONT 71 88 67 91 68 / 20 20 20 20 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/08
Hazardous weather outlook, Aug 28, 5:00 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT THU AUG 28 2008
TXZ021>044-291100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
600 AM CDT THU AUG 28 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Heavy Rain, Swisher
- When
- August 28, 3:00 PM CST to 5:00 PM CST
- Where
- Swisher County, 5 mi E of Kress
- Reported by
- Newspaper
- Coordinates
- 34.370, -101.662
Local newspapers printed photographs which showed ponding of water that inundated sections of Farm to Market Road 145 east of Kress. The water covered that highway following locally heavy rainfall during the afternoon hours. Event time is estimated.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arizona, August 28, 20081 injured · $27 million · 1 in hail · 12 events
- Hail and Damaging Winds in Missouri, August 28, 200820 injured · 1 in hail · 22 events
- Lightning Strike in Illinois, August 28, 2008$150,000 · 1 event
- Hail and Damaging Winds in Missouri, August 28, 2008$15,000 · 1.5 in hail · 23 events
- Hail and Damaging Winds in Arizona, August 28, 2008$19,000 · 56 kt wind · 6 events
- Hail in Minnesota, August 28, 20081.25 in hail · 12 events
- Heat in California, August 28 to 29, 20083 events
- Hail and Damaging Winds in Florida, August 28, 200850 kt wind · 3 events
- Hail in Wisconsin, August 28, 20081 in hail · 2 events
- Hail in Kansas, August 28, 20081.75 in hail · 2 events
- Hail in Kansas, August 28, 20081 in hail · 2 events
- Hail in South Dakota, August 28, 20080.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125259.